Review: could Amoxicillin cause Tinnitus?
Summary: Tinnitus is found among people who take Amoxicillin, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Zometa, and have Metastases to bone.
We study 22,254 people who have side effects while taking Amoxicillin from FDA and social media. Among them, 201 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Amoxicillin and have Tinnitus >>>
Amoxicillin has active ingredients of amoxicillin. It is often used in infection. (latest outcomes from 24,165 Amoxicillin users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,173 Tinnitus patients)
On Jan, 24, 2015: 22,254 people reported to have side effects when taking Amoxicillin. Among them, 201 people (0.90%) have Tinnitus.
Time on Amoxicillin when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Amoxicillin * :
Age of people who have Tinnitus when taking Amoxicillin * :
Severity of Tinnitus when taking Amoxicillin ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Metastases to bone (22 people, 10.95%)
- Osteoporosis (17 people, 8.46%)
- Chronic sinusitis (13 people, 6.47%)
- Depression (12 people, 5.97%)
- Constipation (11 people, 5.47%)
Top co-used drugs for these people * :
- Zometa (66 people, 32.84%)
- Prednisone (43 people, 21.39%)
- Alprazolam (40 people, 19.90%)
- Fosamax (40 people, 19.90%)
- Flexeril (39 people, 19.40%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Tinnitus while taking Amoxicillin?
You are not alone! Join a mobile support group:
- support group for people who take Amoxicillin and have Tinnitus
- support group for people who take Amoxicillin
- support group for people who have Tinnitus
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Amoxicillin, Tinnitus
You may be interested at these reviews (Write a review):
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Drug interractions savella. amoxicillin
Sudden ache, pain and neuropathy in right hand and wrist within 8 hours of sterting Amoxicillin.
- Still ill after several years (1 response)
I became ill several years ago.
It all started with a head cold that lasted a few months and left me with Tinnitus and chronic sinusitis.
After a nose operation and many visits to the doc and hospital, I am no closer to felling better or being cured.
My doc gave me Beconase Aq at first and this made me very unwell, causing me fatigue which would last for a few days. I'm still searching for help.
- Lupus induced by amoxicillin (1 response)
Was given Amoxicillin for Strep Throat and on day 10 I noticed a rash starting on my torso and began to feel ill, as if I had the flu. Went to emerg and got sent home with Benadryl. Woke up the next morning to the rash getting worse and an overall feeling of fatigue. Went to emerg again and this time had blood taken and the results showed an extreme rise in my white blood cells and by then, I had a fever. I was airlifted to another hospital where they did tests, but really had no idea what was wrong. I discharged myself with a script for corticosteroids and by then my joints began to stiffen, to a point of barely being able to walk and the pain was excruciating! I had to be cared for by my husband and struggled to lift my tea cup, or get out of bed. This lasted for about a month and then gradually began to subside. The doctors never did have answers for any of it. They chalked it up to an allergy to Amoxicillin. One mentioned "Steven Johnson Syndrome".
More reviews for: Amoxicillin, Tinnitus
Comments from related studies:
From this study (7 months ago):
I started taking this medication for what I and the dr. Thought was an ear infection and then two days later my ear started ringing.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.